Prednisone Taper from 40 mg to 7.5 in one day ‘
My doctor wants me to reduce my 40 mg of prednisone to 7.5 mg
I feel like that is an awful big drop ! Has anyone else experienced this? I have been on 40 mg for one month..
does this sound right to anyone? I thought you’re supposed to taper very slowly
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
This does not sound right! You are supposed to taper slowly.
That's huge! Any particular rational why? Just went through that, or agreed to try, and it was horrible. Was on 60mg prednisone for 1 month following a diagnosis of GCA. Had been down to 2mg after 6 years of yoyo dosing due to flares. My rheumatologist wasn't convinced I had GCA (negative biopsy) and I was having disturbing side effects so he dropped me from 60 to 40mg with no taper. Lasted 2 days, at which point all I could do was sit in a chair and shake. GCA symptoms came back so I bumped back up and walked down 5mg a week until I hit 30mg and stopped there (his goal being 20mg). That was still too fast, but my BP was out of control. Pay attention to your body. Best of luck.
If you don't need prednisone anymore, you can probably reduce by 5 mg daily until you reach 10 mg. After that, you better reassess how you feel.
Being on 40 mg for a month isn't that long and most people won't have too much difficulty reducing that quickly. I wouldn't recommend a 40 mg to 7.5 mg drop all at once but I'm not a doctor.
Thank you for your reply
I agree with you !!! … but I guess I will follow my doctors lead and hope for the best 🙏
She has been a rheumatologist for many years so hopefully all will be ok
I know that is what I was thinking !
Everything I read !! Scary !
I don’t know what to do
Will try calling her today .
I did read however, if you are on short term prednisone you don’t need to taper slowly, but still does not feel comfortable for me.
Thank you for taking the time to respond to me. I greatly appreciate it.
When I first started on 80 mg for GCA, my rheumatologist kept saying that I had to get off of the Prednisone asap. How wrong! I wish I had known what to do at that time. Please check out healthunlocked.com for excellent advice. My best to you.
I am currently at 4.0mg/day and symptom free. During an appointment yesterday with my rheumatologist , who I really like, he was pleased and suggested we begin tapering at a rate of 1mg every 4 weeks. He said if I experience any adverse symptoms to immediately return to the previous dose where comfortable. Next appointment in July. Wish me luck.
Thank you for your reply I have a call into her
Thank you so much for taking the time to reply to me. I will definitely check out the website.
Just be aware that the other website is dominated by just a couple of people who aren't qualified to give medical advice. They seem to have no qualms about giving out medical advice which contradicts doctors all over the world. There needs to be a balance between what a doctor tells you and what you read on the internet. I suppose if you don't like your doctor, the other website is the place to be. They are critical of most all doctors.